MAUDE Adverse Event Report: PFIZER CONSUMER HEALTH CARE THERMACARE LOWER BACK & HIP; DISPOSABLE PACK, HOT

PFIZER CONSUMER HEALTH CARE THERMACARE LOWER BACK & HIP; DISPOSABLE PACK, HOT
Lot Number M87708
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The most probable root cause of this event is in the equipment category, mechanical failure.Based on the damage found on the returned wraps, information gathered during interviews and the evidence from investigation (b)(4), the die cutter infeed conveyor slipped on the drive roll.Method is ruled out as the root cause.There was no finding centered on a process.The operators were following normal operating and troubleshooting processes which do not control the slippage of conveyor belts.Materials are ruled out as the root cause.Qc lab analysts verify the materials are within specification before releasing the material to production.All materials were released per specifications prior to the manufacturing of batch m87708.Therefore, materials are not considered a root cause to this event.Environment is not considered a root cause of this event because the die cutting is not controlled by external conditions.Colleagues are trained with operating the converter; therefore, training was ruled out as a root cause.Corrective actions: there are no corrective actions identified for this event.Preventive actions: preventive action was accomplished with the completion of wo's # (belt replacement) and # (nip roll replacement).Conclusion: the most probable root cause of this event is in the equipment category, mechanical failure.The die cutter incoming conveyor most probably slipped on the drive roll causing the web to stall or stretch.This resulted in the material in the die cutter either pulling back up stream as the leading edge was cut or stretching as it was being pulled into the die cutter rather than being driven into the die under a controlled manner.Additionally, the nip roll transitioning the web from the folding section to the die cutter infeed conveyor was worn and not driving the web which would have helped to ease the web drag if the infeed conveyor slips on the drive roll.Batch m87708 remains in released status.
 
Event or Problem Description
Event verbatim [preferred term] the charcoal was all over the place [device leakage] ,.Case narrative:this is a spontaneous report from a contactable consumer.A female patient of an unspecified age started to receive thermacare heatwrap (thermacare lower back & hip), device lot number m87708, expiration date jan2019, upc number: (b)(4), from an unspecified date at an unknown frequency for an unspecified indication.The patient medical history and concomitant medications were not reported.The patient stated that the bought the thermacare lower back and hip heatwrap.When she broke open the first packaging, the charcoal was all over the place on an unspecified date.She then opened the other one that came in the box, and that one was the same way; as bad if not worse.She was really surprised.The patient stated that she bought them quite often and had never had a problem in the past.Product was sealed when purchased; nothing abnormal at all with the packaging.The action taken in response to the event for thermacare heatwrap was unknown.The outcome of the event was unknown.According to product quality complaint group, the most probable root cause of this event is in the equipment category, mechanical failure.Based on the damage found on the returned wraps, information gathered during interviews and the evidence from investigation (b)(4), the die cutter infeed conveyor slipped on the drive roll.Method is ruled out as the root cause.There was no finding centered on a process.The operators were following normal operating and troubleshooting processes which do not control the slippage of conveyor belts.Materials are ruled out as the root cause.Qc lab analysts verify the materials are within specification before releasing the material to production.All materials were released per specifications prior to the manufacturing of batch m87708.Therefore, materials are not considered a root cause to this event.Environment is not considered a root cause of this event because the die cutting is not controlled by external conditions.Colleagues are trained with operating the converter; therefore, training was ruled out as a root cause.Corrective actions: there are no corrective actions identified for this event.Preventive actions: preventive action was accomplished with the completion of wo's # (belt replacement) and # (nip roll replacement).Conclusion: the most probable root cause of this event is in the equipment category, mechanical failure.The die cutter incoming conveyor most probably slipped on the drive roll causing the web to stall or stretch.This resulted in the material in the die cutter either pulling back up stream as the leading edge was cut or stretching as it was being pulled into the die cutter rather than being driven into the die under a controlled manner.Additionally, the nip roll transitioning the web from the folding section to the die cutter infeed conveyor was worn and not driving the web which would have helped to ease the web drag if the infeed conveyor slips on the drive roll.Batch m87708 remains in released status.No follow-up attempts are needed.No further information is expected.Follow-up (08nov2016): this follow-up report is being submitted to upgrade this case to a reportable mdr.Company clinical evaluation comment the event "broke open the first packaging, the charcoal was all over the place " (device leakage) was assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The event was assessed as associated with the use of the device., comment: the event "broke open the first packaging, the charcoal was all over the place " (device leakage) was assessed as non-serious.No other adverse event was associated with the use of the device.This is a single potential device malfunction has a theoretical risk to cause skin burn.The event was assessed as associated with the use of the device.

Brand Name
THERMACARE LOWER BACK & HIP
Common Device Name
DISPOSABLE PACK, HOT
Manufacturer (Section D)
PFIZER CONSUMER HEALTH CARE
1231 wyandotte drive
albany GA 31705
MDR Report Key9259578
Report Number1066015-2019-00366
Device Sequence Number18929701
Product Code IMD
UDI-Device Identifier00305733010020
UDI-Public305733010020
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/01/2019
Device Lot NumberM87708
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1